MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI SUCTION, 90 - 1PK; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

ACCLARENT, INC. TRUDI SUCTION, 90 - 1PK; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Catalog Number TDNS090Z
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.4: the device lot number is not available / not reported.The trudi device does not have an expiration date; it is not a single use device.Trudi¿ suction instruments are supplied non-sterile and must be cleaned and sterilized prior to each usage.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Section h.4: the device manufacture date is not known as the device lot number is not available / not reported.Based on complaint information, the device was not available to be returned for analysis.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported issue documented in the complaint cannot be confirmed through functional evaluation and analysis.The lot number of the device is not known; therefore, manufacturing documentation review was not performed.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3005172759-2023-00055, 3005172759-2023-00056.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during primary hybrid functional endoscopic sinus surgery procedure, there was a location inaccuracy issue with all three suction devices: a 0° trudi nav suction device (tdns000z / lot# unknown), a 70° trudi nav suction device (tdns070z / lot# unknown), and 90° trudi nav suction device (tdns090z / lot# unknown) on the trudi monitor.It was reported that the suctions appeared to be approximately 2 to 3mm off.To troubleshoot, the reporter opened a new set of suctions without resolution.They re-registered the trudi system several times without resolution.The system was also rebooted without resolution.The issue remained unresolved.Field service engineer follow-up was requested.There was no report of any negative patient impact.The trudi system software used was v.2.3.2.3 the serial number of the trudi navigation system (fg200000) is (b)(6).On 30-oct-2023, additional information was received.Related to the overall case, the information indicated that the patient tracker was not moved and the patient tracker cable was not under tension.No ferromagnetic material was placed within the trudi zone.The emitter pad was not moved and the patient did not move.Related to the 90-degree trudi suction device: when the accuracy issue was observed, the color of the bar below the device icon on the trudi system monitor was green.There was no error message on the trudi nav monitor for this device.The device was plugged in after registration.The inaccuracy was determined while the physician was testing the anterior skull base landmarks.The crosshairs did not turn yellow.The device lot number is not available.It had been reprocessed one time as per the instruction for use (ifu) protocol.Based on the additional information received on 30-oct-2023, with the bar below the device icon on the trudi navigation system monitor being green when the accuracy issue was observed with the 90-degree trudi suction device, the reported event has been deemed usfda reportable under 21 cfr 803 with a classification of ¿malfunction.¿.

Brand Name
TRUDI SUCTION, 90 - 1PK
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
VIANT MEDICAL
45 lexington drive
laconia NH 03246
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18067735
Report Number3005172759-2023-00057
Device Sequence Number18046284
Product Code PGW
UDI-Device Identifier10705031245891
UDI-Public10705031245891
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K180948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTDNS090Z
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2023
Initial Report FDA Received Date11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRUDI NAVIGATION SYSTEM
Patient SexUnknown